MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 RATCHTING MODULAR STRAI; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER2 RATCHTING MODULAR STRAI; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 286715300
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent an unknown surgery on (b)(6) 2024.Before the surgery, it was confirmed that the spring and the inner part on the viper2 ratcheting modular, which is the connection to the shaft, had separated.The product in question arrived in a condition that was unable to be used normally.The surgery was completed successfully with no surgical delay.Patient was stable.
 
Event or Problem Description
Additional information received states that no other medical intervention was required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that viper2 ratchting modular strai was found that the internal components of the locking mechanism was felling apart.The spring and the button that release the mating device of the pull button adapter were received.A dimensional inspection for the viper2 ratchting modular strai was not performed due to post amanufacturing damage.A functional evaluation of the ratchet mechanism has been performed and it functions as intended.However; due to felling apart of internal components the interaction with the mating device is not possible, therefore the reported allegation of interaction can be confirmed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces and as result, the components of the device came unattached.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the viper2 ratchting modular strai would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) viper2 ratchting modular strai , was conducted identifying that lot number was gb116774 released in one batch.¿ batch 1: lot qty of (b)(4) units were released on 10 aug 2019 with no discrepancies.Supplier; (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 RATCHTING MODULAR STRAI
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20824515
Report Number1526439-2024-02889
Device Sequence Number8717088
Product Code LXH
UDI-Device Identifier10705034214023
UDI-Public(01)10705034214023(10)GB116774
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286715300
Device Lot NumberGB116774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown